It was prescribed for a stomach infection from a prior antibiotic that took all my good and bad bacteria out of my system. I had a tooth infection and the dentist failed to tell me that I needed to take acidopholus with this antibiotic. So now I've taken the metronidazole for the bacteria infection but still have diarhea after I eat after finishing the prescription. Is there something else going on or is it a side effect from the meds?
Metro is a powerful antibiotic and antiprotozoanal medication. Please call your doctor again and let him/her know about your problem, but, you might try really eating yogurt as well as taking the acidophilus. Also ask a pharmacist, they are the true experts on mediations and their side effects. Ask if you can take some immodium ad, it will firm things up and eas any cramping.Metro can cause a whole lot of side effects, like nausea and a horrible taste in your mouth. You should NEVER drink on it, it will truly make you violently sick up.
I had the same problem. After finishing Metro I had excessive diarrhea. On July 26th, a week later I took myself to the ER on August 5th and found that I had low potassium and was prescribed medicine. I was told that antibacterial medicine kills good and bad bacterial in the digestive tract. The ER doctor did not mentioned this to me, but my Physician did three days later. I hope this helps :(
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking metronidazole for 7 days at 500 mg/3x times for Clostridium difficile. I feel sick to my
Posted 9 Feb 2010 • 1 answer
Posted 31 Oct 2011 • 3 answers
I have been taking metronidazole 500 mg for over 14days with amoxicillin for a tooth infection. Can?
Posted 19 Aug 2013 • 2 answers
Metronidazole - if u develop a tonsil infection while taking flagyl will it help fight the infection
Posted 17 Dec 2015 • 0 answers
Posted 15 Feb 2016 • 1 answer